Alert archive / Massachusetts / Special Weather Statements in 2012
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Jul 29, 2012, 3:18 PM EDT for Hampden County, Massachusetts. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2012, 3:18 PM EDT (19:18 UTC)
- Expired
- Jul 29, 2012, 3:45 PM EDT
- In force
- 27 min
- Issued by
- NWS Boston/Norton, MA
County Hampden County, MA
The radar
The Boston radar (KBOX), 111 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 365 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 539 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
030
WWUS81 KBOX 291918
SPSBOX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
318 PM EDT SUN JUL 29 2012
MAZ010-011-291945-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
318 PM EDT SUN JUL 29 2012
AT 315 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL 5 MILES
SOUTH OF BELCHERTOWN...OR ABOUT 9 MILES EAST OF CHICOPEE...MOVING
SOUTHWEST AT 10 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...LUDLOW...WILBRAHAM...WEST
SPRINGFIELD...SPRINGFIELD...HAMPDEN...EAST LONGMEADOW AND CHICOPEE.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4231 7240 4223 7229 4203 7241 4203 7251
4213 7269
$$
BELKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jul 29, 2:36 PM EDT, 42 minutes earlier.
Area forecast discussion, Jul 29, 2:36 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 236 PM EDT SUN JUL 29 2012 .SYNOPSIS... LOW PRESSURE WILL MOVE ALONG A STALLED FRONT SOUTH OF NEW ENGLAND TODAY. THIS WILL BRING SHOWERS AND SCATTERED THUNDERSTORMS TO NEW ENGLAND. AN ACTIVE PATTERN IS EXPECTED INTO THIS WEEK...WITH DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS MONDAY AND TUESDAY ACROSS THE INTERIOR...AND A SERIES OF DISTURBANCES SWEEPING THROUGH THE REGION WEDNESDAY INTO THURSDAY...AND AGAIN ON SATURDAY. && .NEAR TERM /THROUGH TONIGHT/... 230 PM UPDATE...A MID-LEVEL SHORTWAVE HAS JUST ABOUT MOVED ACROSS SOUTHERN NEW ENGLAND EARLY THIS AFTERNOON. RADAR DATA INDICATED THE CENTER OF THE CIRCULATION WAS ACROSS SOUTHEAST NH. ONLY LOOKING AT SCATTERED SHOWERS AT THIS MOMENT...BUT MORE SHOWERS ARE EXPECTED LATER TODAY AFTER LOOKING UPSTREAM ACROSS SOUTHERN VT AND NH. MADE SOME ADJUSTMENTS TO TEMPERATURES THIS AFTERNOON TO REFLECT THE OBSERVED TRENDS. AS THIS MID-LEVEL SHORTWAVE MOVES OFFSHORE LATER TONIGHT... EXPECTING DRIER AIR TO ARRIVE ALOFT AND GRADUALLY MAKE ITS WAY DOWN TO THE GROUND. PATCHY FOG WILL BE THE RESULT OF THIS SCENARIO WITH THE LOWER LEVELS BEING RATHER MOIST FROM RAINFALL THIS WEEKEND. && .SHORT TERM /MONDAY THROUGH MONDAY NIGHT/... EXPECTING MAINLY DRY WEATHER DURING THIS PORTION OF THE FORECAST DUE TO THE VERY DRY MID LEVELS. CANNOT COMPLETELY RULE OUT AN ISOLATED SHOWER DURING THE AFTERNOON HOURS...BUT THINK IT IS TOO SMALL A CHANCE TO MENTION IN THE FORECAST. TEMPERATURE GUIDANCE IS RATHER SPLIT...WITH THE MET GUIDANCE HIGHER THAN THE MAV. EXPECTING AT LEAST SOME SUNSHINE TUESDAY...SO STAYED CLOSER TO THE MET GUIDANCE. && .LONG TERM /TUESDAY THROUGH SATURDAY/... HIGHLIGHTS... * DRY WEATHER DOMINATES TUE * UNSETTLED WEATHER AT TIMES WED THROUGH SAT BUT NOT A WASHOUT * BEST CHANCE OF SCT SHOWERS/THUNDERSTORMS APPEAR TO BE WED AND SOMETIME NEXT WEEKEND DETAILS... TUESDAY...DRY AIR IN THE MID LEVELS AND LACK OF A TRIGGER SHOULD RESULT IN MAINLY DRY WEATHER. HOWEVER...DID INCLUDE SOME SLIGHT CHANCE POPS AS MARGINAL INSTABILITY MAY LEAD TO A FEW DIURNALLY DRIVEN SPOT SHOWERS. TEMPS NEAR OR SLIGHTLY BELOW NORMAL...BUT WITH DEWPOINTS GENERALLY OVER 60 IT WILL FEEL A BIT MUGGY BUT CERTAINLY NOT OPPRESSIVE BY LATE JULY STANDARDS. HIGHS MAINLY IN THE UPPER 70S AND LOWER 80S. WEDNESDAY THROUGH SATURDAY... A TYPICAL MID SUMMER PATTERN WHICH WILL RESULT IN UNSETTLED WEATHER AT TIMES ALONG WITH SOME HUMIDITY. WHILE THERE WILL BE THE CHANCE OF AT LEAST A FEW SHOWERS/THUNDERSTORMS EACH DAY...CERTAINLY NOT EXPECTING A WASHOUT AND MUCH OF THE TIME WILL BE DRY. TIMING OF INDIVIDUAL SHORTWAVES IS VERY CHALLENGING IN THIS TIME RANGE...SO ITS TOUGH TO PINPOINT THE BEST SHOT OF PRECIPITATION. AT THIS TIME...APPEARS WED AND SOMETIME NEXT WEEKEND MAY FEATURE THE BEST CHANCES FOR SCATTERED SHOWERS AND THUNDERSTORMS. THIS IS WHERE THE MODELS SHOW THE STRONGEST SHORTWAVES CROSSING THE REGION. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT MODERATE...30 PERCENT TO 60 PERCENT HIGH...GREATER THAN 60 PERCENT OVERVIEW...HIGH CONFIDENCE IN TRENDS. MODERATE CONFIDENCE IN TIMING. MVFR/IFR CONDITIONS WILL CONTINUE IN LOW CLOUDS ACROSS MOST AREAS THIS AFTERNOON AND EVENING. LOW CLOUDS AND FOG PATCHES WILL AGAIN EXPAND INLAND FROM THE COAST TONIGHT...BEFORE GRADUAL IMPROVEMENT OCCURS DURING THE DAY MONDAY. KBOS TAF...MODERATE CONFIDENCE. BRIEF PERIOD OF NEAR VFR CONDITIONS THIS AFTERNOON...BUT EXPECTING MVFR TO RETURN LATE THIS AFTERNOON INTO THIS EVENING. SMALL CHANCE FOR SHRA THIS EVENING. HIGH CONFIDENCE VFR MONDAY. KBDL TAF...MODERATE TO HIGH CONFIDENCE IN TAF. LOW PROBABILITY OF PATCHY FOG LATE TONIGHT. SCATTERED SHRA POSSIBLE THIS EVENING. OUTLOOK...TUESDAY THROUGH THURSDAY... TUESDAY...MODERATE CONFIDENCE. SCTD SHRA/TSRA EXPECTED...MAINLY IN PROXIMITY AND W OF A N-S LINE OF KORH. WITH ANY WX...TEMPO MVFR-IFR PSBL. S/SELY FLOW PREVAILING. FOG PSBL ALONG THE SE SHORELINE TERMINALS. WEDNESDAY INTO THURSDAY...MODERATE TO LOW CONFIDENCE. WIDESPREAD SHRA/TSRA TO DEVELOP LATE WED INTO THURS. WITH ANY WX... TEMPO MVFR-IFR PSBL. SLY FLOW PREVAILING. FOG PSBL ALONG THE SE SHORELINE TERMINALS. && .MARINE... MODERATE CONFIDENCE. WEAK PRESSURE GRADIENT SHOULD KEEP WINDS AND SEAS BELOW SMALL CRAFT ADVISORY THRESHOLDS THROUGH MONDAY NIGHT. MOIST AIRMASS WILL PROMOTE AREAS OF FOG...WHICH COULD BE LOCALLY DENSE TONIGHT AND MONDAY NIGHT. OUTLOOK...TUESDAY THROUGH THURSDAY... EXPECT WINDS AND SEAS TO REMAIN BELOW SMALL CRAFT CRITERIA THROUGH THE PERIOD. LOW PROBABILITY OF SEAS APPROACHING 5 FT ON THE OUTER WATERS DURING WEDNESDAY INTO THURSDAY. PATCHY FOG ALONG THE S AND SE WATERS MONDAY AND TUESDAY. SHOWERS AND THUNDERSTORMS EXPECTED ACROSS THE WATERS WEDNESDAY INTO THURSDAY. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...BELK/FRANK NEAR TERM...BELK SHORT TERM...BELK LONG TERM...FRANK AVIATION...BELK/FRANK MARINE...BELK/FRANK
Hazardous weather outlook, Jul 29, 4:00 AM EDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 400 AM EDT SUN JUL 29 2012 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-300800- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 400 AM EDT SUN JUL 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. ISOLATED POCKETS OF HEAVY RAINFALL WILL BE POSSIBLE IN ANY THUNDERSTORM THAT DEVELOPS LATER THIS MORNING AND AFTERNOON. THIS MAY REQUIRE THE ISSUANCE OF A FEW SHORT FUSED FLOOD ADVISORIES FOR POOR DRAINAGE STREET FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-300800- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 400 AM EDT SUN JUL 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 29, 3:18 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
318 PM EDT SUN JUL 29 2012
MAZ010-011-291945-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
318 PM EDT SUN JUL 29 2012
AT 315 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL 5 MILES
SOUTH OF BELCHERTOWN...OR ABOUT 9 MILES EAST OF CHICOPEE...MOVING
SOUTHWEST AT 10 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...LUDLOW...WILBRAHAM...WEST
SPRINGFIELD...SPRINGFIELD...HAMPDEN...EAST LONGMEADOW AND CHICOPEE.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4231 7240 4223 7229 4203 7241 4203 7251
4213 7269
BELKThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 4:57 PM EDT | Areal Flood Advisory | BOX | Capitol Planning Region | 2 hr |
Nearby
Special Weather Statements in Massachusetts, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.